Alert archive / California / Wind Advisories in 2021

Wind Advisory 35, NWS Hanford, CA

May 8, 2021

NWS Hanford, CA issued this wind advisory at May 8, 2021, 12:50 PM PDT. It took effect at May 9, 2021, 4:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 8, 2021, 12:50 PM PDT (19:50 UTC)
In effect from
May 9, 2021, 4:00 PM PDT
Expired
May 10, 2021, 1:03 AM PDT
In force
9 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

332 
WWUS76 KHNX 081950
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1250 PM PDT Sat May 8 2021

CAZ196-198-199-090400-
/O.NEW.KHNX.WI.Y.0035.210509T2300Z-210510T0900Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
1250 PM PDT Sat May 8 2021

...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 2 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Tehachapi Area, Indian Wells Valley and Kern County
  Desert, mainly through and below the passes and canyons.

* WHEN...From 4 PM Sunday to 2 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Highways impacted include Highway 58
  through and below Tehachapi Pass including the town of Mojave,
  as well as Highway 14 and Highway 178 through and below Walker 
  Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
5 follow-up statements
386 
WWUS76 KHNX 090334
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
834 PM PDT Sat May 8 2021

CAZ196-198-199-091200-
/O.CON.KHNX.WI.Y.0035.210509T2300Z-210510T0900Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
834 PM PDT Sat May 8 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SUNDAY TO 2 AM PDT
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Tehachapi Area, Indian Wells Valley and Kern County 
  Desert, mainly through and below the passes and canyons.

* WHEN...From 4 PM Sunday to 2 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Highways impacted include Highway 58 
  through and below Tehachapi Pass including the town of Mojave, 
  as well as Highway 14 and Highway 178 through and below Walker 
  Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
359 
WWUS76 KHNX 091151
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
451 AM PDT Sun May 9 2021

CAZ196-198-199-092000-
/O.CON.KHNX.WI.Y.0035.210509T2300Z-210510T0900Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
451 AM PDT Sun May 9 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Kern County mountains and desert, mainly through and
  below the passes. 

* WHEN...From 4 PM Sunday to 2 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Highways impacted include Highway 58 
  through and below Tehachapi Pass including the town of Mojave, 
  as well as Highway 14 and Highway 178 through and below Walker 
  Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
946 
WWUS76 KHNX 091933
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1233 PM PDT Sun May 9 2021

CAZ196-198-199-100345-
/O.CON.KHNX.WI.Y.0035.210509T2300Z-210510T0900Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
1233 PM PDT Sun May 9 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Kern County mountain and desert areas, mainly through 
  and below the passes.

* WHEN...From 4 PM this afternoon to 2 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Highways impacted include Highway 58 
  through and below Tehachapi Pass including the town of Mojave, 
  as well as Highway 14 and Highway 178 through and below Walker 
  Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
458 
WWUS76 KHNX 100431
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
931 PM PDT Sun May 9 2021

CAZ196-198-199-100900-
/O.CON.KHNX.WI.Y.0035.000000T0000Z-210510T0900Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
931 PM PDT Sun May 9 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Kern County mountain and desert areas, mainly through 
  and below the passes.

* WHEN...From 4 PM this afternoon to 2 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Highways impacted include Highway 58 
  through and below Tehachapi Pass including the town of Mojave, 
  as well as Highway 14 and Highway 178 through and below Walker 
  Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
947 
WWUS76 KHNX 100803
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
103 AM PDT Mon May 10 2021

CAZ196-198-199-100915-
/O.CAN.KHNX.WI.Y.0035.000000T0000Z-210510T0900Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
103 AM PDT Mon May 10 2021

...WIND ADVISORY IS CANCELLED...

Wind gusts of 45 mph to 57 mph are no longer expected in the Kern
County mountains and desert. Therefore, the Wind Advisory for the
Kern County mountains and desert has been cancelled. 

$$
BS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 8, 1:21 AM PDT, 11 hours 29 minutes earlier.

Area forecast discussion, May 8, 1:21 AM PDT, 11 hours 29 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
121 AM PDT Sat May 8 2021

.SYNOPSIS...
High temperatures this weekend will be around five degrees above
normal for this time of year. A warming trend is expected Monday
and Tuesday. Maximum temperatures Wednesday afternoon and Thursday
afternoon will be about fifteen degrees above their typical values
for the first half of May. Dry weather will persist for the
foreseeable future.

&&

.DISCUSSION...
Strong, gusty winds in the Kern County mountains and desert will
gradually subside this morning. An anticyclone aloft will be
centered in the Eastern Pacific near 30 degrees north latitude and
140 degrees west longitude this weekend. Maximum temperatures this
weekend will be about five degrees above their typical values for
the first half of May. Strong, gusty west winds are possible in
the Kern County mountains and desert once again Sunday afternoon
into Sunday night. A Wind Advisory may be required for a portion
of the Kern County mountains and desert Sunday afternoon into
Sunday night.

The aforementioned upper-level area of high pressure will open up
into a ridge of high pressure Monday. This ridge of high pressure
will weaken as it progresses eastward over the Eastern Pacific
Ocean Monday night through Tuesday night. The ridge of high
pressure should move inland over California Wednesday. A warming
trend is anticipated Monday and Tuesday. High temperatures
Wednesday afternoon and Thursday afternoon will be around fifteen
degrees above normal for this time of year. As of this writing,
there is a slight chance (10% probability) that Wednesday, May
12th will be the first triple digit heat day of the year in
Fresno. A weak ridge of high pressure will extend to the northwest
over California Thursday and Friday. Dry weather will persist
through at least the next seven days.

&&

.AVIATION...
VFR conditions will prevail in Central California this weekend.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...
The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low, medium, and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 AM PDT early this morning for CAZ195>199.

&&

Public/Aviation/Fire Weather...BS
PIO/DSS........................Durfee

weather.gov/hanford

Nearby

Wind Advisories in California, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.